Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 173, NWS Tallahassee, FL

June 23, 2015Coffee County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 6:35 PM CDT for Coffee County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 6:35 PM CDT (23:35 UTC)
Expired
Jun 23, 2015, 7:15 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Coffee County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS52 KTAE 232335
SVRTAE
ALC031-240015-
/O.NEW.KTAE.SV.W.0173.150623T2335Z-150624T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 715 PM CDT

* AT 634 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR GLENWOOD...OR 7 MILES SOUTH OF
  GOSHEN...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELBA...LEE...WILKINSTOWN...JACK...BLUFF SPRING...ARCUS...WISE
  MILL...LOWRY MILL...NEWBY...ZOAR AND CAMP HUMMING HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3153 8616 3154 8616 3154 8614 3162 8615
      3162 8597 3157 8590 3139 8607 3153 8619
TIME...MOT...LOC 2334Z 305DEG 13KT 3161 8612 

$$

1-WESTON
1 follow-up statement
508 
WWUS52 KTAE 240009
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM CDT TUE JUN 23 2015

ALC031-240019-
/O.EXP.KTAE.SV.W.0173.000000T0000Z-150624T0015Z/
COFFEE AL-
709 PM CDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COFFEE COUNTY
WILL EXPIRE AT 715 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 3153 8616 3154 8616 3154 8614 3162 8615
      3162 8597 3157 8590 3139 8607 3153 8619
TIME...MOT...LOC 0007Z 305DEG 13KT 3161 8612 

$$

1-WESTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:25 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 23, 5:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT TUE JUN 23 2015

** UPDATED TO REMOVE HEAT ADVISORY **

.NEAR TERM [THROUGH TONIGHT]...

SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH
PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE
VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY
REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE
THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY
SHIFTING NORTH AND WEST WITH TIME.

.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...

UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY
WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE
WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR
JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH
EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN
THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB
FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH
DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0"
WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR
FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE
ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE.
AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S
BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA.

.LONG TERM [FRIDAY THROUGH TUESDAY]...

THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A
SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES
FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS
MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE
NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP
JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR
NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO
(UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID
70S.

&&

.AVIATION...

[THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS
THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER
THROUGH THE REMAINDER OF THE FORECAST PERIOD.

&&

.MARINE...

LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION.

&&

.FIRE WEATHER...

DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND
THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.

&&

.HYDROLOGY...

AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   76  94  75  94  76 /  20  50  20  50  30
PANAMA CITY   80  91  78  88  79 /  20  40  20  40  30
DOTHAN        76  97  75  95  75 /  30  60  20  50  30
ALBANY        76  97  75  96  75 /  30  40  20  50  30
VALDOSTA      75  96  75  96  75 /  30  40  20  50  30
CROSS CITY    76  92  74  92  76 /  30  40  20  40  30
APALACHICOLA  79  92  79  91  79 /  20  20  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...DVD

In the hours before

Local storm report, Jun 23, 4:58 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
558 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
06/23/2015  M63 MPH          DALE               AL   AWOS

            55 KNOT...63 MPH...GUST MEASURED AT CAIRNS ARMY AIR
            FIELD...KOZR.

&&

08-LAMERS
Local storm report, Jun 23, 5:03 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
06/23/2015  M68.00 MPH       DALE               AL   AWOS

            59 KNOT...68 MPH...PEAK WIND GUST MEASURED AT CAIRNS ARMY
            AIR FIELD...KOZR. UPDATED FROM AN EARLIER REPORT.

&&

08-LAMERS
Local storm report, Jun 23, 5:21 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN AND BLOCKING ROADWAYS IN
            SOUTHERN DALE COUNTY. ALL OF DALEVILLE REPORTED TO BE
            WITHOUT POWER.

&&

08-LAMERS
Local storm report, Jun 23, 5:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     WICKSBURG               31.21N 85.62W
06/23/2015                   HOUSTON            AL   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE WICKSBURG AREA.

&&

08-LAMERS
Local storm report, Jun 23, 6:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     DALEVILLE               31.29N 85.73W
06/23/2015                   DALE               AL   PUBLIC

            NUMEROUS TREES DOWN IN THE DALEVILLE AREA PER A REPORT ON
            THE WTVY-TV FACEBOOK PAGE. ANOTHER REPORT OF A ROOF OFF A
            STRUCTURE IN THE DALEVILLE AREA.

&&

08-LAMERS
Local storm report, Jun 23, 6:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     5 S PINCKARD            31.24N 85.56W
06/23/2015                   HOUSTON            AL   PUBLIC

            TREE BLOWN DOWN ONTO A VEHICLE JUST OFF HIGHWAY 84...VIA
            A PICTURE POSTED TO WTVY-TV FACEBOOK PAGE.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:39 PM CDTSevere Thunderstorm WarningTAECoffee, Dale, Houston51 min
Jun 23, 5:01 PM CDTSevere Thunderstorm WarningTAEGeneva, Houston44 min
Jun 23, 5:36 PM CDTSevere Thunderstorm WarningTAECoffee, Geneva24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.